Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 130, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2002, 12:21 AM CDT for Humphreys County, Sunflower County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2002, 12:21 AM CDT (05:21 UTC)
- Expired
- Apr 29, 2002, 12:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Humphreys County, MS, Sunflower County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
154 WUUS54 KJAN 290521 SVRJAN MSC053-133-290545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1220 AM CDT MON APR 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1245 AM CDT * AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF ISOLA...OR OVER INVERNESS...MOVING EAST AT 35 MPH. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. LAT...LON 3344 9057 3320 9065 3314 9045 3342 9046
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:20 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 28, 7:20 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 720 PM CDT SUN APR 28 2002 HAVE MADE A QUICK UPDATE TO REMOVE POPS CENTRAL ZONES AND TWEAK CLOUD COVER WORDING. KJAN 00Z RAOB IS WELL CAPPED AND QUITE DRY. ALL MOISTURE IS AT OR BELOW 850 MB. AT 00Z...COOL FRONT HAS JUST PASSED LITTLE ROCK AND MEMPHIS. CONVECTION HAS BEEN SLOW TO GET GOING OVER THE WESTERN SECTIONS OF THE COLD FRONT (STRONG CAP) AND BELIEVE THAT THIS TREND WILL CONTINUE THROUGH TONIGHT. CURRENT SCT POPS OVER THE NORTHERN ZONES LOOKS GOOD AS IT WILL TAKE THE LIFT FROM THE FRONT TO DEVELOP CONVECTION TONIGHT. MODELS CONTINUE TO INDICATE GOOD ELEVATED INSTABILITY WITH A DRY ATMOSPHERE ALOFT THROUGH TONIGHT. WITH THAT SAID...ANY CELLS THAT ARE ABLE TO GET GOING WILL HAVE A GOOD CHANCE OF PRODUCING HAIL AND WIND. WILL CONTINUE TO MONITOR AND ISSUE ANOTHER UPDATE IF CELLS CAN GET GOING OVERNIGHT. .JAN... AR...NONE. LA...NONE. MS...NONE. 36
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:54 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 36 min |
| Apr 29, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Leflore | 45 min |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 23 min |
| Apr 29, 1:06 AM CDT | Severe Thunderstorm Warning | JAN | Carroll | 24 min |
| Apr 29, 1:56 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 34 min |
| Apr 29, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 37 min |
| Apr 29, 2:11 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 34 min |
| Apr 29, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 37 min |
| Apr 29, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 29, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Apr 29, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 13 min |
| Apr 29, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 25 min |
| Apr 29, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 38 min |
| Apr 29, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.